MAUDE Adverse Event Report: Hologic, Inc. BIOZORB; Marker Radiographic Implantable

Hologic, Inc. BIOZORB; Marker Radiographic Implantable
Model Number F0202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Breast Mass (2439); Breast Discomfort/Pain (4504); Limb Pain (4836)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Hologic has received correspondence arising from litigation.The litigation alleges that a 55 year old patient was implanted on (b)(6) 2020 with a biozorb marker following a surgical procedure for a left breast lumpectomy.The patient underwent the prescribed radiation and endocrine therapy.On (b)(6) 2023 the patient presented at a medical consultation with a painful persistent palpable mass in the left breast.The pain increased with movement and when pressed along the implant site incision line.The patient indicated the symptoms were persistent during the last 3 years.The md discussed with the patient the possibility to schedule an explanation surgery and the patient agreed.On (b)(6) 2023 the patient underwent a surgical procedure for left breast mass excision, together with the biozorb implant which was included in the breast mass.No other relevant information was provided.
 
Additional Manufacturer Narrative
Hologic has received correspondence arising from litigation.The litigation alleges that a 55 year old patient was implanted on (b)(6) 2020 with a biozorb marker following a surgical procedure for a left breast lumpectomy.The patient underwent the prescribed radiation and endocrine therapy.On (b)(6) 2023 the patient presented at a medical consultation with a painful persistent palpable mass in the left breast.The pain increased with movement and when pressed along the implant site incision line.The patient indicated the symptoms were persistent during the last 3 years.The md discussed with the patient the possibility to schedule an explantation surgery and the patient agreed.On (b)(6) 2023 the patient underwent a surgical procedure for left breast mass excision together with the biozorb implant which was included in the breast mass.No other relevant information was provided.This report is being submitted pursuant to 21 cfr part 803 based on information made available to hologic through litigation.Consistent with 21 cfr 803.16, the submission of this report is not intended, and shall not be construed, as an admission, acknowledgment, or confirmation by hologic that the device caused or contributed to the reportable event.

Brand Name
BIOZORB
Common Device Name
Marker Radiographic Implantable
Manufacturer (Section D)
Hologic, Inc.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
Hologic, Inc.
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key50037276
Report Number1222780-2026-00459
Device Sequence Number10421116
Product Code NEU
UDI-Device Identifier15420045513983
UDI-Public15420045513983
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF0202
Device Catalogue NumberF0202
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexUnknown